Arkansas, 2013

Flash Flooding and Flood in Arkansas, August 12 to 13, 2013

August 12 to 13, 2013 · NWS LZK · 6 events in 6 counties and zones

A cold front approached on the 12th and moved through most of the state on the 13th. The front triggered isolated severe storms, heavy rain, and some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$51,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front approached on the 12th and moved through most of the state on the 13th. The front triggered isolated severe storms, heavy rain, and some flash flooding. For the 24-hour period ending at 7 AM on the 13th, a station 12.9 miles east of Mount Ida (Montgomery Co. near the Garland Co. line) measured 4.64 inches of rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 12, 1:17 PM CST, 43 minutes earlier.

Area forecast discussion, Aug 12, 1:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT MON AUG 12 2013

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD ACROSS THE WESTERN US
DURING THE SHORT TERM AS A TROF DEVELOPS ACROSS THE EAST. ARKANSAS
WILL TRANSITION TO A NWLY FLOW ALOFT...AND AT THE SURFACE A HIGH
PRESSURE SYSTEM WILL BUILD INTO THE GREAT LAKES REGION...PUSHING A
SURFACE COLD FRONT SOUTHWARD INTO THE STATE. THE FRONT SHOULD MOVE
SLOWLY SOUTHWARD ACROSS THE AREA TOMORROW AND MAY STALL FOR A
TIME...BEFORE FINALLY PUSHING SOUTH OF THE AREA ON WEDNESDAY.

THE SLOW MOVING BOUNDARY WILL BE A FOCAL POINT FOR SHOWERS AND
THUNDERSTORMS...AND HEAVY RAIN COULD OCCUR IN AREAS WHERE TRAINING
ECHOES OCCUR...ESPECIALLY IF THE FRONT STALLS OUT FOR A TIME. AT
PRESENT A FLASH FLOOD WATCH HAS BEEN POSTED BEGINNING LATER TONIGHT
FOR MAINLY THE NORTHERN HALF OF THE STATE.

EARLIER MODEL RUNS WERE TENDING TO FOCUS THE HEAVIEST PRECIPITATION
ACROSS THE NORTHERN HALF OF THE STATE FROM THIS EVENT...ALTHOUGH
SUBSEQUENT MODEL RUNS ARE NOW INDICATING MORE OF A NW-SE AXIS ACROSS
THE CWA. ITS GOING TO BE DIFFICULT TO ACCURATELY PREDICT WHERE THE
HEAVIEST RAINFALL WILL OCCUR AS IT WILL DEPEND UPON A NUMBER OF
FACTORS...NAMELY THE SPEED OF THE FRONT...AND WHERE IT MAY SLOW OR
STALL..AND THE TIMING OF ANY UPPER LEVEL DISTURBANCES MOVING ACROSS
THE AREA.

ALL OF THE PRECIP SHOULD BE CLEAR OF THE NORTHERN HALF OF THE STATE
BY THURSDAY MORNING...AND BY THURSDAY AFTERNOON AND NIGHT ACROSS THE
SOUTHERN HALF OF THE AREA. MUCH COOLER AND DRIER AIR WILL BE
FILTERING INTO THE REGION BEHIND THE FRONT...BRINGING UNUSUALLY MILD
TEMPERATURES TO ARKANSAS FOR THE MIDDLE OF AUGUST. &&

.LONG TERM...FRIDAY THROUGH MONDAY...
DRY CONDITIONS...WITH A WARMING TREND ARE EXPECTED DURING THIS
PERIOD.  ABNORMALLY COOL CONDITIONS WILL START THE PERIOD...AS
FORECAST MAX TEMPERATURES AVERAGE 8-12 DEGREES BELOW NORMAL. NEAR
NORMAL TEMPERATURES SHOULD DEVELOP LATE IN THE PERIOD. &&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  85  64  81 /  60  50  40  30
CAMDEN AR         75  90  72  82 /  60  60  60  60
HARRISON AR       65  82  63  80 /  60  50  40  30
HOT SPRINGS AR    76  85  70  85 /  70  70  60  40
LITTLE ROCK   AR  74  83  68  85 /  70  70  50  40
MONTICELLO AR     76  86  71  84 /  50  70  60  60
MOUNT IDA AR      73  84  68  83 /  60  70  60  50
MOUNTAIN HOME AR  67  84  64  81 /  60  50  40  20
NEWPORT AR        70  86  64  81 /  60  50  40  30
PINE BLUFF AR     74  82  70  85 /  60  70  50  50
RUSSELLVILLE AR   74  81  67  87 /  70  70  50  30
SEARCY AR         72  82  66  81 /  70  60  50  30
STUTTGART AR      73  81  69  82 /  70  70  50  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH LATE TUESDAY
NIGHT FOR BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-
INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...53 / LONG TERM...55
Hazardous weather outlook, Aug 12, 1:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT MON AUG 12 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
200 PM CDT MON AUG 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...MAINLY
ACROSS AREAS ALONG AND TO THE NORTH OF INTERSTATE 40.  THE STONGEST
STORMS WILL BE CAPABLE OF ONE INCH HAIL...AND WIND GUSTS TO 60 MPH.
ALSO...LOCALIZED HEAVY RAINFALL CAN BE EXPECTED.

LATE TONIGHT...ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO
DEVELOP...AND WILL AFFECT MUCH OF NORTHERN AND CENTRAL ARKANSAS.
HEAVY RAINFALL IS AGAIN EXPECTED...AND WITH RECENT HEAVY
RAINFALL...CONDITIONS ARE FAVORABLE FOR PRODUCING FLASH
FLOODING...MAINLY ACROSS AREAS ALONG AND TO THE NORTH OF INTERSTATE
40.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL BE DROPPING SOUTH TOWARDS ARKANSAS ON
TUESDAY...WITH COVERAGE OF SHOWERS AND THUNDERSTORMS BECOMING MORE
WIDESPREAD ACROSS THE AREA. MULTIPLE ROUNDS OF RAINFALL WILL BE
POSSIBLE FROM TUESDAY MORNING INTO EARLY WEDNESDAY ACROSS CENTRAL
AND PORTIONS OF NORTHERN ARKANSAS. WIDESPREAD RAINFALL AMOUNTS OF
2 TO 3 INCHES COULD BE SEEN IN THESE AREAS...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. SOME OF THESE SAME AREAS HAVE SEEN SEVERAL
INCHES OF RAIN OVER THE PAST WEEK...WITH ALREADY SATURATED SOILS
IN PLACE IN SOME LOCATIONS. AS A RESULT...FLASH FLOODING WILL
BECOME THE MAIN CONCERN STARTING EARLY TUESDAY THROUGH PART OF
WEDNESDAY ACROSS THE NORTHERN TWO THIRDS OF THE STATE. A FLASH
FLOOD WATCH WILL BE IN EFFECT FOR THIS REASON...STARTING AROUND
MIDNIGHT TUESDAY MORNING...THROUGH JUST AFTER MIDNIGHT WEDNESDAY
MORNING.

ON WEDNESDAY...THE COLD FRONT WILL BE PUSHING SOUTH THROUGH THE
STATE...WITH THE FOCUS FOR SHOWERS AND THUNDERSTORMS SHIFTING
FURTHER SOUTH INTO SOUTHERN SECTIONS OF THE STATE. THIS AREA OF
THE STATE HAS NOT SEEN NEARLY AS MUCH RAINFALL OVER THE PAST
WEEK...SO THE OVERALL FLASH FLOOD THREAT WILL NOT BE AS HIGH AS
AREAS TO THE NORTH. EVEN SO...LOCALLY HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING WEDNESDAY INTO WEDNESDAY NIGHT FOR THE
SOUTHERN THIRD OF THE STATE.

IN ADDITION TO THE FLASH FLOOD THREAT...A FEW STRONG TO SEVERE
THUNDERSTORMS COULD DEVELOP TUESDAY AND INTO MUCH OF WEDNESDAY.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

RUNOFF FROM THIS UPCOMING EVENT WILL EVENTUALLY GO INTO AREA RIVERS.
PORTIONS OF THE WHITE RIVER BASIN ARE ALREADY EXPERIENCING MINOR
FLOODING FROM RECENT HEAVY RAIN IN SOUTHERN MISSOURI AND NORTHERN
ARKANSAS. ANY ADDITIONAL RAIN WILL INCREASE THE RISK FOR HIGHER
CRESTS. RISES ARE ALSO EXPECTED ON OTHER RIVERS SUCH AS THE
BUFFALO...LITTLE RED AND CACHE.

THE COLD FRONT WILL DROP SOUTH OF THE STATE BY THURSDAY...WITH
DRIER AIR AND BELOW NORMAL TEMPERATURES EXPECTED LATE THIS WEEK
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55/62

In the hours before

Special weather statement, Aug 12, 12:33 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 PM CDT MON AUG 12 2013

ARZ032-039-044-121855-
FAULKNER AR-PERRY AR-PULASKI AR-
133 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PULASKI...EXTREME
EASTERN PERRY AND SOUTHWESTERN FAULKNER COUNTIES UNTIL 200 PM CDT...

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM CENTERED NEAR LAKE MAUMELLE...MOVING EAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MAUMELLE...           LAKE MAUMELLE...      ROLAND...
  MORGAN...             MAYFLOWER...          MARCHE...
  LAKE CONWAY...        PALARM...             NATURAL STEPS...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 146.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3502 9234 3484 9234 3487 9258 3497 9254
TIME...MOT...LOC 1833Z 268DEG 14KT 3492 9251

55
Special weather statement, Aug 12, 12:40 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT MON AUG 12 2013

ARZ005-013-014-121905-
BAXTER AR-SEARCY AR-STONE AR-
140 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STONE...NORTHEASTERN
SEARCY AND SOUTHERN BAXTER COUNTIES UNTIL 200 PM CDT...

AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PUSH MTN...OR 13 MILES
NORTHEAST OF MARSHALL...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  FIFTY SIX...          BLANCHARD SPRINGS CAMPGROUND...
  ONIA...               LANDIS...
  GUNNER POOL CAMPGROUND...                   BIG FLAT...
  BARKSHED CAMPGROUND...

LAT...LON 3608 9215 3589 9220 3595 9253 3605 9248
TIME...MOT...LOC 1840Z 273DEG 17KT 3601 9242

55
Special weather statement, Aug 12, 12:49 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
149 PM CDT MON AUG 12 2013

ARZ012-021-121915-
JOHNSON AR-NEWTON AR-
149 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 215 PM CDT...

AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF
ERBIE TO 5 MILES NORTHWEST OF WALNUT...AND MOVING SOUTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LOST VALLEY SP...     JASPER...             WALNUT...
  UPPER BUFFALO WILDERNESS AREA...            ROSETTA...
  PRUITT...             PIERCETOWN...
  MINERAL SPGS REC AREA...                    ERBIE...
  DEVILS KNOB...        CARVER...             WAYTON...
  VENDOR...             SWAIN...              SALUS...
  PONCA...              PARTHENON...          NAIL...

LAT...LON 3603 9300 3560 9327 3577 9353 3585 9353
      3612 9333
TIME...MOT...LOC 1849Z 310DEG 17KT 3609 9325 3582 9342

55
Special weather statement, Aug 12, 1:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON AUG 12 2013

ARZ014>016-024-121935-
CLEBURNE AR-INDEPENDENCE AR-IZARD AR-STONE AR-
212 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE...EXTREME SOUTHERN
IZARD...EXTREME WESTERN INDEPENDENCE AND NORTHERN CLEBURNE COUNTIES
UNTIL 230 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MOUNTAIN VIEW...MOVING EAST
AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURKEY CREEK...       SAINT JAMES...        RUSHING...
  PRIM...               PARMA...              MARCELLA...
  LUBER...              HANOVER...            BEN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3588 9184 3563 9187 3573 9229 3585 9228
TIME...MOT...LOC 1912Z 273DEG 18KT 3577 9221

224
Special weather statement, Aug 12, 1:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT MON AUG 12 2013

ARZ007-015-016-121945-
INDEPENDENCE AR-IZARD AR-SHARP AR-
220 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHARP...CENTRAL
IZARD AND EXTREME NORTHWESTERN INDEPENDENCE COUNTIES UNTIL 245 PM
CDT...

AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF MELBOURNE...MOVING EAST AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MELBOURNE...          STELLA...             SIDNEY...
  MT PLEASANT...        LUNENBURG...          LONE STAR...
  LACROSSE...           GID...                ZION...
  SAGE...               LARKIN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3613 9162 3591 9165 3599 9200 3614 9196
TIME...MOT...LOC 1920Z 275DEG 17KT 3604 9191

55
Special weather statement, Aug 12, 1:23 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT MON AUG 12 2013

ARZ012-013-021>023-122010-
JOHNSON AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
223 PM CDT MON AUG 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...SOUTHWESTERN
SEARCY...NORTHEASTERN POPE...SOUTHEASTERN NEWTON AND EXTREME
NORTHEASTERN JOHNSON COUNTIES UNTIL 315 PM CDT...

AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BERTHA...OR 19 MILES SOUTH OF JASPER...
MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WITTS SPRING...       SMYRNA...             MOORE...
  IMO...                DILLEN...             DABNEY...
  BOHANNON...           BERTHA...             TILLY...
  SAND GAP...           RICHLAND CREEK CAMPGROUND...
  PELSOR...             NOGO...               LURTON...
  CHIMES...             BEN HUR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3582 9271 3557 9274 3567 9322 3580 9319
TIME...MOT...LOC 1923Z 275DEG 17KT 3572 9314

55

The radar

The Springfield radar (KSGF), 129 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 thunderstorm wind, 1 flood, 1 funnel cloud. Local standard time, as filed.

Flash Flood, Marion

When
August 12, 2:00 PM CST to 3:30 PM CST
Where
Marion County, 1.41 mi NE of Flippin Aprt to 2.58 mi ESE of Flippin Aprt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.294, -92.561

High water was reported along Fallen Ash Creek.

Flash Flood, Conway

When
August 12, 3:00 PM CST to 4:45 PM CST
Where
Conway County, 2.45 mi W of Petit Jean State Park to 0.63 mi NNW of Cody
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.131, -92.943

From 3:27 to 4:14 PM CDT, 2.94 inches of rain fell on the east side of Petit Jean Mountain, causing part of a road to wash out.

Thunderstorm Wind, Perry

When
August 12, 3:10 PM CST
Where
Perry County, Casa
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.020, -93.050

Large limbs were blown down.

Flood, Pulaski

When
August 12, 3:45 PM CST to 5:30 PM CST
Where
Pulaski County, 0.54 mi NW of Pulaski to 1.15 mi NW of Ward
Cause
Heavy Rain
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
34.756, -92.325

Heavy rain caused some street flooding in the area around downtown Little Rock. The rain gauge at the Little Rock airport recorded 0.89 inch of rain between 5:01 and 5:14 PM CDT.

Flash Flood, Scott

When
August 13, 9:00 AM CST to 11:00 AM CST
Where
Scott County, 2.93 mi WSW of Brawley to 2.94 mi SSE of Sullivan
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.827, -94.363

Water was over some roads.

Funnel Cloud, Lonoke

When
August 13, 5:10 PM CST
Where
Lonoke County, Blakemore
Reported by
Social Media
Coordinates
34.600, -91.900

Several photographs showed at least one funnel cloud over the southern part of Lonoke County.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459860, 459862, 459861, 459863, 459864, 459865.